Discussion in 'Mental Health Disorders' started by GreyCat, Aug 6, 2012.
Thinking of going on the above. Has anyone got any thoughts on that?
Maybe I should be more specific.
I wonder did people find it effective?
I think I have PMDD and have read that this drug is good for it. Prozac and Lexapro have too many side effects for me. One side effect I would be anxious to avoid at all costs is weight gain, because my weight is very unhealthy. HAs anyone been on this? Does it disrupt cognitive function? Lexapro made me kind of whacked half the time, I was in bed when I wasn't at work. It worked well though but I ground my teeth on it and I hated that.
I went on it for a while. In my case it worked for about 2 weeks then it was like my body adjusted to it or something and I went back down so they upped the dosage. Same thing happened so they upped again and again right up to the max amount. Then we gave up. haha thats just my experience of it anyway - actually it was the same with Lexapro so it might just be me.
Thanks Shock. I mightve stuck with Lexapro but it wasn't doing enough for my anxiety, even though I wasn't besieged with horrible miserable thoughts all the time on it. I heard Zoloft is good for panic/anxiety, which I have and which is making it hard for me to work. Have you had any luck with anythign else or is that a nosey question?
I've had moderate luck with Pristiq - of course it doesnt cure anything but it makes the 'attacks' of severe depression less frequent. The down side of that is it has really bad withdrawl effects even if you miss one day (headaches, nausea, etc) so you always have to have a supply.
had limited succes with it, but couldn't live with the side effects, especially since the doc didn't see fit to warn me about them beforehand
Well, I got some Sertraline off the doc today and took half of one this eve. Will see how it goes
I'v been on Sertraline for a week now and I feel just as miserable now as I did before I started taking them. I'm not sure how long they take before they kick in but I wish they would hurry up.
Well Lee I took my second dose today, we need to hang in there and see if they'll work....
Yeah you're definitely going to want to give Sertraline a couple of weeks unless the side effects become intolerable. I think I tried to give it about 3-4 weeks, but I couldn't handle any more than that. It actually did help the crushing depression, but it made it impossible for me to think clearly.
Well it makes me feel sick for an hour, about an hour after I take it. I also get slightly restless legs for a little while, but this wears off by morning, so I don't have it at work. I am not feeling any better, or any worse. It's been 2 weeks and 1 day.
It's definitely improved my social anxiety, I ended up talking to a complete stranger at the bus stop last week, which is incredibly unlike me, I also seem to be less embarrassed about things that would normally cause embarrassment. However my depression is still just as bad. The only side effects I suffer from are drowsiness and sometimes restlessness.
I took sertraline for quite awhile, It was probably the most effective for me although that doesn't really say too much. I was on like 150mg it think before it had much effect. My biggest complaint was coming off of it or missing a dose... holy withdrawl batman!!! I only came off of it coz i was pregnant. I didn't gain much wieght with it.
Just remember that every drug interacts differently with every person, and sometimes you have to try multiple until you find the right one. In addition, most drugs need about a month to determine if they are effective and before side effects ease off. We all are depressed or anxious for different reasons, and the pathways involved are targeted by different drugs. Until we have a good way to take individual brain chemistry into account, trial and error is sort of it.
Late reply, I have been on Zoloft since Tuesday 11 of September. I started with 50 mg x1, I increasing the dosage after one week to 100 mg x1. So right now I'm on 100 mg. Perhaps I have an effect, I'm not so sad. And I haven't noticed any side effects.